| Model Number |
G08957 |
| Medical Device Problem Code |
Sharp Edges (4013)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/26/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Initial reporter occupation: occupation; supply chain.Pma/510(k) number = k171999.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
As reported, during an unknown procedure involving delivery of a valve via access in the right femoral artery, a sharp "barb" was found at the tip a performer introducer.Upon opening the package, the device appeared normal and was therefore used.Upon removal of the sheath from the patient for a sheath exchange, resistance was encountered.After removal, the user noticed a sharp "barb" at the tip of the device.Another sheath was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received 02mar2023.The access site was not scarred, and the anatomy was not tortuous or calcified.Resistance was not encountered during insertion or removal of the device.Two closure devices were used during the procedure; however, the complaint device was not advanced through or around any closure device.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unknown procedure involving delivery of a valve via access in the right femoral artery, a sharp "barb" was found at the tip a performer introducer.Upon opening the package, the device appeared normal and was therefore used.Upon removal of the sheath from the patient for a sheath exchange, resistance was encountered.After removal, the user noticed a sharp "barb" at the tip of the device.Another sheath was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 02mar2023.The access site was not scarred, and the anatomy was not tortuous or calcified.Resistance was not encountered during insertion or removal of the device.Two closure devices were used during the procedure; however, the complaint device was not advanced through or around any closure device.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The tip was misshaped in a way that resembles being folded and stretched as if it was caught on something.The tip was also noted as being sharp.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precautions all instruments and catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.When puncturing, suturing or incising the tissue near the introducer, use caution to avoid damaging the introducer.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the returned device evaluation, complaint file, dmr, dhr, and ifu indicates that the device was manufactured to specification.Based on the available information and results of the investigation, cook concluded that a component failure unrelated to the design or manufacturing of the complaint device caused this incident.The returned sheath looks as though an external force from an ancillary device or the patient's anatomy could have contributed to the damage on the tip when inserting or removing the device, but this cannot definitively be determined.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.